Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 279, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 19, 2011, 8:03 PM CDT for 5 counties in Tennessee. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2011, 8:03 PM CDT (01:03 UTC)
- Expired
- Jun 19, 2011, 9:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bledsoe County, TN, Meigs County, TN, Morgan County, TN, Rhea County, TN, Roane County, TN
The radar
The Knoxville radar (KMRX), 135 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:50 PM CDT | TSTM WND DMG | Spring City, TN | FEW TREE LIMBS DOWN. |
| Jun 19, 9:02 PM CDT | HAIL 0.88 | Ten Mile, TN | |
| Jun 19, 9:05 PM CDT | HAIL 1 | Ten Mile, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 12:52 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3898 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 14.9
The text
As transmitted, in the capitals the NWS used until 2016.
762
WUUS54 KMRX 200103
SVRMRX
TNC007-121-129-143-145-200200-
/O.NEW.KMRX.SV.W.0279.110620T0103Z-110620T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
903 PM EDT SUN JUN 19 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLEDSOE COUNTY IN EAST TENNESSEE...
MEIGS COUNTY IN EAST TENNESSEE...
MORGAN COUNTY IN EAST TENNESSEE...
RHEA COUNTY IN EAST TENNESSEE...
ROANE COUNTY IN EAST TENNESSEE...
* UNTIL 1000 PM EDT/900 PM CDT/
* AT 900 PM EDT/800 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING
PONG BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST
OF FAIRFIELD GLADE TO 10 MILES SOUTH OF CROSSVILLE TO SPENCER...AND
MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
ROCKWOOD...PIKEVILLE...KINGSTON...DAYTON...SPRING CITY...PINE
ORCHARD...OLD CUMBERLAND...MELVINE...OAKDALE...MOUNT CREST...
HARRIMAN...GRANDVIEW...DEARMOND...EAGLE FURNACE...FAIRVIEW...
BRADBURY...GRAYSVILLE...PAINT ROCK...TEN MILE AND PEAKLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY
EVENING/900 PM CDT SUNDAY EVENING/ FOR EAST TENNESSEE.
&&
LAT...LON 3572 8528 3577 8525 3578 8504 3576 8503
3577 8491 3587 8472 3591 8469 3596 8471
3609 8482 3613 8476 3591 8427 3588 8428
3588 8434 3579 8438 3541 8501 3556 8542
TIME...MOT...LOC 0103Z 288DEG 28KT 3604 8473 3581 8506
3572 8547
$$
171 follow-up statement
600
WWUS54 KMRX 200130
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
930 PM EDT SUN JUN 19 2011
TNC007-121-129-143-145-200200-
/O.CON.KMRX.SV.W.0279.000000T0000Z-110620T0200Z/
RHEA TN-ROANE TN-BLEDSOE TN-MEIGS TN-MORGAN TN-
930 PM EDT SUN JUN 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM
EDT/900 PM CDT/ FOR MORGAN...MEIGS...BLEDSOE...ROANE AND RHEA
COUNTIES...
AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR MELVINE...OR 12 MILES NORTH OF PIKEVILLE...MOVING
SOUTHEAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE...
PIKEVILLE...DAYTON...ROCKWOOD...KINGSTON...SPRING CITY...MELVINE...
GRAYSVILLE...GRANDVIEW...EVENSVILLE...PINE ORCHARD...PEAKLAND...OLD
WASHINGTON...EAGLE FURNACE...TEN MILE...FAIRVIEW...PAINT ROCK...
HARRIMAN...OAKDALE...DEARMOND AND BRADBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY
EVENING/900 PM CDT SUNDAY EVENING/ FOR EAST TENNESSEE.
&&
LAT...LON 3572 8528 3577 8525 3578 8504 3576 8503
3577 8491 3587 8472 3591 8469 3596 8471
3609 8482 3613 8476 3591 8427 3588 8428
3588 8434 3579 8438 3541 8501 3556 8542
TIME...MOT...LOC 0129Z 300DEG 29KT 3577 8514
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 7:06 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 19, 7:06 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
806 PM EDT SUN JUN 19 2011
.DISCUSSION...ISSUED UPDATE TO ZONES TO EXTEND WW 511 UNTIL 02Z AS
SCATTERED SEVERE STORMS LURK UPSTREAM. ALSO REMOVED AFTERNOON
PERIOD. OTHERWISE...NO CHANGES MADE AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 70 96 71 95 71 / 20 10 10 10 20
KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 93 69 93 70 / 40 20 10 10 20
OAK RIDGE, TN 68 93 69 93 70 / 40 20 10 10 20
TRI CITIES AIRPORT, TN 66 90 65 92 66 / 60 20 10 10 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR THE FOLLOWING ZONES:
ANDERSON...BLOUNT SMOKY MOUNTAINS...CAMPBELL...CLAIBORNE...
COCKE SMOKY MOUNTAINS...GRAINGER...HAMBLEN...HANCOCK...
HAWKINS...JEFFERSON...JOHNSON...KNOX...LOUDON...MORGAN...NW
BLOUNT...NORTH SEVIER...NORTHWEST CARTER...NORTHWEST
COCKE...NORTHWEST GREENE...ROANE...SCOTT TN...SEVIER SMOKY
MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...
SULLIVAN...UNICOI...UNION...WASHINGTON TN.
VA...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR THE FOLLOWING ZONES:
LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
LCMHazardous weather outlook, Jun 19, 1:00 PM CDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 200 PM EDT SUN JUN 19 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-201000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 200 PM EDT (100 PM CDT) SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE SOUTHERN APPALACHIAN REGION THIS AFTERNOON...WITH ANOTHER COMPLEX FROM THE OHIO RIVER VALLEY EXPECTED TO MOVE INTO THE AREA LATER TONIGHT. WITH THESE STORMS...THERE WILL BE THE POTENTIAL FOR DAMAGING WINDS... LARGE HAIL...AND HEAVY RAINFALL. IN ADDITION...AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL APPROACH THE AREA ON WEDNESDAY...BRINGING MORE SHOWERS AND THUNDERSTORMS. SOME STORMS COULD BECOME SEVERE WEDNESDAY AFTERNOON AND EVENING...WITH THE POTENTIAL FOR DAMAGING WINDS... LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT...AND AGAIN ON WEDNESDAY. DMG
In the hours before
Local storm report, Jun 19, 2:49 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
349 PM EDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL POWELL 36.03N 84.03W
06/19/2011 E1.00 INCH KNOX TN TRAINED SPOTTER
&&
DHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:54 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Loudon, McMinn, Meigs, Monroe, Rhea and 1 more | 51 min |
| Jun 19, 9:11 PM CDT | Areal Flood Advisory | MRX | Bledsoe, Loudon, McMinn, Meigs, Monroe, Rhea and 1 more | 82 min |
| Jun 19, 9:12 PM CDT | Tornado Warning | MRX | Bledsoe, Rhea | 48 min |
| Jun 19, 9:25 PM CDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe, Polk | 50 min |
| Jun 19, 9:45 PM CDT | Tornado Warning | MRX | Meigs, Rhea | 17 min |
| Jun 19, 9:48 PM CDT | Severe Thunderstorm Warning | MRX | Monroe, Polk | 42 min |
| Jun 20, 2:07 AM CDT | Severe Thunderstorm Warning | MRX | Claiborne, Hancock | 38 min |
| Jun 20, 2:27 AM CDT | Severe Thunderstorm Warning | MRX | Grainger, Hamblen, Hancock, Hawkins | 48 min |
| Jun 20, 2:42 AM CDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hancock | 32 min |
| Jun 20, 2:47 AM CDT | Severe Thunderstorm Warning | MRX | Greene, Hamblen, Hawkins, Washington | 43 min |
| Jun 20, 2:58 AM CDT | Flash Flood Warning | MRX | Claiborne, Hancock | 5 hr |
| Jun 20, 3:23 AM CDT | Severe Thunderstorm Warning | MRX | Claiborne | 52 min |
| Jun 20, 3:55 AM CDT | Flash Flood Warning | MRX | Claiborne, Grainger, Hamblen, Hancock, Hawkins | 5 hr |
| Jun 20, 8:40 AM CDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan | 50 min |
| Jun 20, 9:59 AM CDT | Areal Flood Advisory | MRX | Hancock, Hawkins, Sullivan | 91 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.